Wildfire, Wheeler
- When
- July 31, 12:45 PM CST to 3:00 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
The Mutual Aid Shamrock Daberry Road Wildfire began around 1245 CST about five miles northeast of Shamrock Texas in Wheeler County. The wildfire was caused by lightning and consumed an estimated three hundred acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Mutual Aid Shamrock Daberry Road Wildfire began around 1245 CST about five miles northeast of Shamrock Texas in Wheeler County. The wildfire was caused by lightning and consumed an estimated three hundred acres. There was a report that there were two homes and one other structure which were threatened by the wildfire but were saved. None of the structures were reported damaged. There were no reports of injuries or fatalities. The wildfire was contained around 1500 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 31, 11:34 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1234 PM CDT SUN JUL 31 2011 .AVIATION... WEAK SURFACE TROUGH ANALYZED JUST EAST OF KGUY AND KAMA HAS BEGUN TO DEEPEN SLIGHTLY. THINK A WEAK CONVERGENCE ZONE ASSOCIATED WITH THIS TROUGH AND A PLUME OF MID-LEVEL MOISTURE MAY BE SUFFICIENT TO TRIGGER ISOLATED THUNDERSTORMS THIS AFTERNOON BETWEEN 20Z AND 02Z. DUE TO THE ANTICIPATED ISOLATED NATURE OF THE THUNDERSTORMS...NOT CONFIDENT ENOUGH TO MENTION ANYTHING MORE THAN CB REMARKS AT THE TAF SITES. THINK KDHT AND KGUY HAVE SLIGHTLY BETTER CHANCES FOR THUNDERSTORMS THAN KAMA. GUSTY WINDS AND BRIEF MVFR VSBYS WILL BE A POSSIBILITY DIRECTLY BENEATH ANY THUNDERSTORMS. OUTSIDE OF THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED WITH FEW/SCT HIGH BASED AFTERNOON AND EVENING CUMULUS AND HIGH LEVEL CONVECTIVE DEBRIS CLOUDS OVERNIGHT AND MONDAY MORNING. SE TO SSW WINDS ARE EXPECTED TO BE AT OR AROUND 15 KT THROUGH 02Z BEFORE DIMINISHING BELOW 10 KT AFTER 02Z. WEAK SEMBLANCE OF A LOW-LEVEL JET WILL DEVELOP OVERNIGHT IN CLOSE PROXIMITY TO KDHT AND KGUY. AS VERTICAL MIXING BEGINS AFTER 15Z MONDAY...SSW WINDS WILL STRENGTHEN WITH SUSTAINED WINDS BETWEEN 15 AND 20 KT WITH GUSTS UP TO 25 KT. JACKSON && .PREV DISCUSSION... /ISSUED 626 AM CDT SUN JUL 31 2011/ AVIATION... GENERALLY CLEAR SKY EXPECTED THROUGH THE MORNING...WITH SOUTH SOUTHWESTERLY SURFACE WINDS REMAINING BELOW 15 KT. BY EARLY AFTERNOON...EXPECT HIGH-BASED CU TO DEVLEOP. POTENTIAL EXISTS FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. WEAK CONVERGENCE ZONE EXPECTED TO LIE NEAR A LINE CLOSE TO KDHT THROUGH KAMA...WHICH MAY PROVIDE ENHANCED OPPORTUNITY FOR THUNDERSTORM DEVELOPMENT. WILL CARRY CB REMARK AT ALL TERMINALS BETWEEN 20Z AND 02Z MON. BRIEF SURFACE GUSTS AT OR ABOVE 40 KT AND BRIEF MVFR VISIBILITIES COULD OCCUR WITH THUNDERSTORMS. LIGHT SOUTH OR SOUTHWEST WINDS EXPECTED OVERNIGHT WITH NO LOW CLOUDS OR FOG EXPECTED. EXCEPT FOR BRIEF VISIBILITY REDUCTIONS IN ISOLATED THUNDERSTORMS...VFR FORECAST CONTINUES NEXT 24 HOURS. COCKRELL PREV DISCUSSION... /ISSUED 455 AM CDT SUN JUL 31 2011/ DISCUSSION... PRIMARY FORECAST CONCERNS INCLUDE THUNDERSTORM CHANCES TODAY...A RETURN TO HOT CONDITIONS FOR THE WORK WEEK...AND THUNDERSTORM CHANCES OVER MAINLY NORTHERN PORTIONS OF THE FORECAST AREA TUESDAY AND BEYOND. SURFACE LOW PRESSURE WAS CENTERED OVER SOUTHEAST CO EARLY THIS MORNING WITH A STATIONARY FRONT EXTENDING EAST ACROSS SOUTHERN/CENTRAL KS. TO THE SOUTH OF THE FRONT...TEMPERATURES ACROSS THE PANHANDLES WERE IN THE LOWER 70S TO LOWER 80S AND DEWPOINTS IN THE UPPER 50S TO LOWER 60S. A VERY JUICY AIRMASS RESIDED NORTH OF THE FRONT WHERE DEWPOINTS WERE IN THE LOWER TO MID 70S. MEANWHILE THE MID TO UPPER LEVEL RIDGE HAS REASSERTED ITSELF OVER THE PLAINS STATES...WITH UPPER AIR OBS FROM LAST EVENING SHOWING A 596 DAM HIGH CENTERED OVER WESTERN KS THROUGH THE PANHANDLES AND WESTERN OK INTO NORTH TX. WATER VAPOR IMAGERY SHOWS A MIDLEVEL SHORTWAVE CAUGHT UNDER THE RIDGE WORKING SLOWLY NORTH/NORTHWEST ACROSS NM EARLY THIS MORNING. FORCING WITH THIS WAVE HAS MAINTAINED SOME SHOWER AND THUNDERSTORM ACTIVITY ACROSS PORTIONS OF EASTERN NM THROUGH THE NIGHT. OVERALL TODAY WILL BE FAIRLY SIMILAR TO YESTERDAY...WITH A FEW LESS SHOWERS AND THUNDERSTORMS AND TEMPERATURES SLIGHTLY WARMER IN SPOTS. THE UPPER LEVEL RIDGE WILL REMAIN FIRMLY OVERHEAD TODAY...WITH ASSOCIATED SUBSIDENCE MINIMIZING THUNDERSTORM CHANCES. HOWEVER STILL COULD SEE A FEW ISOLATED SHOWERS AND STORMS DEVELOP THIS AFTERNOON AND EVENING AS STRONG DIURNAL HEATING AND ASSOCIATED STEEP LOW-LEVEL LAPSE RATES HELP CONVECTIVE TEMPS TO BE NEARED OR REACHED. WILL CARRY AN ISOLATED THUNDERSTORM MENTION ACROSS ALL BUT FAR EASTERN PORTIONS OF THE PANHANDLES AS SUBSIDENCE WILL BE MOST PRONOUNCED IN THE EAST MOST DIRECTLY UNDER THE CORE OF THE UPPER RIDGE...WITH CONVECTIVE TEMPS A LITTLE HIGHER IN THE EAST AS WELL. WILL ALSO HAVE A LITTLE BETTER MID-LEVEL MOISTURE IN PLACE OVER WESTERN AND CENTRAL AREAS AND CLOSER PROXIMITY TO AFOREMENTIONED SHORTWAVE MAY HELP TO TRIGGER A FEW STORMS. A WEAK SURFACE TROUGH IS ALSO FORECAST TO DEVELOP SOUTHEAST FROM THE LOW IN CO THROUGH THE WESTERN/CENTRAL PANHANDLES TODAY...SO WEAK CONVERGENCE ALONG THIS MAY HELP TOUCH OFF A STORM OR TWO. ONCE AGAIN...WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. HOWEVER...COVERAGE WILL BE MINIMAL DUE TO THE RIDGE OVERHEAD AND THUS WILL KEEP POPS IN THE 10 PERCENT RANGE. ANY STORMS SHOULD QUICKLY DISSIPATE AFTER DARK DUE TO THE ABSENCE OF ANY APPRECIABLE FORCING. OTHERWISE...SOUTHERLY WINDS WILL PREVAIL AGAIN TODAY AND WITH SIMILAR H85 TEMPS TO YESTERDAY...WILL AIM FORECAST HIGHS CLOSE TO YESTERDAY/S...SLIGHTLY WARMER IN SPOTS. TEMPERATURES WILL CRANK UP ANOTHER NOTCH ON MONDAY. H85 TEMPS WARM 1-3C ACROSS THE CWA AND WINDS INCREASE A LITTLE AND VEER MORE TO THE SOUTH/SOUTHWEST...PROVIDING A LITTLE BETTER COMPRESSIONAL WARMING. EXPECTING DRY CONDITIONS AS MID-LEVEL MOISTURE IS SHUNTED WEST/NORTHWEST OF THE AREA WITH STRONG SUBSIDENCE IN PLACE UNDER THE RIDGE. A SHORTWAVE TROUGH MOVING ACROSS SOUTHERN CANADA AND THE NORTHERN TIER STATES WILL THEN HELP PUSH A COLD FRONT SOUTH INTO THE NORTHERN ZONES ON TUESDAY...AND SOME MID-LEVEL MONSOON MOISTURE WILL ALSO START TO ARC BACK OVER THE NORTH/NORTHWEST CWA. THIS RETURN OF MOISTURE ALOFT...COMBINED WITH CONVERGENCE ALONG THE FRONT AND INCREASED MOISTURE AND INSTABILITY IN ITS WAKE WILL BRING A CHANCE FOR THUNDERSTORMS TO PORTIONS OF THE OK PANHANDLE AND NORTHERN TX PANHANDLE TUESDAY AFTERNOON INTO TUESDAY NIGHT. MAY SEE SOME SUBTLE COOLING IN THE FAR NORTHWEST ON TUESDAY...BUT IT WILL REMAIN VERY HOT AHEAD OF THE FRONT AS WINDS VEER TO MORE SOUTHWESTERLY AND H85 TEMPS WARM ANOTHER 1-2C. ON BOTH MONDAY AND TUESDAY...EASTERN PORTIONS OF THE PANHANDLES COULD FLIRT WITH HEAT ADVISORY CRITERIA. HIGHS ARE FORECAST TO REACH THE 103-107F RANGE ACROSS THE EAST. HOWEVER DEWPOINTS SHOULD MIX OUT INTO THE 40S TO LOWER 50S GIVEN THE SOUTHWEST WINDS AND DRY AIR ALOFT...WHICH RESULTS IN HEAT INDICES ONLY BRIEFLY TOUCHING 105F DURING THE AFTERNOON HOURS IN A FEW LOCATIONS. CONSIDERING THIS AND NIGHTTIME LOWS ALSO EXPECTED TO BE VERY MARGINAL /FORECAST TO FALL INTO THE MID 70S/...CURRENTLY NOT ANTICIPATING THE NEED FOR A HEAT ADVISORY...BUT IT WILL BE CLOSE IN SPOTS AND WILL CONTINUE TO MONITOR. THE COLD FRONT HANGS NEAR THE THE NORTHERN CWA ON WEDNESDAY WHILE MID-LEVEL MONSOON MOISTURE CONTINUES TO GRAZE THE AREA AS WELL. THUS WILL MAINTAIN THUNDERSTORM CHANCES ACROSS THE NORTH WEDNESDAY AND WEDNESDAY NIGHT. IT/S THE SAME GENERAL STORY FOR THURSDAY. THERE ARE SOME INDICATIONS THAT THE FRONT MAY TRY TO LIFT NORTH INTO THE CENTRAL PLAINS ON THURSDAY IN RESPONSE TO LEE PRESSURE FALLS OVER THE NORTHERN/CENTRAL PLAINS...BUT THEN THE FRONT QUICKLY GETS SHOVED BACK SOUTH INTO THE NORTHERN PANHANDLES THURSDAY NIGHT AIDED BY OUTFLOW FROM CONVECTION DEVELOPING ON THE FRONT. ACROSS THE SOUTHERN AND CENTRAL TX PANHANDLE REMOVED FROM THE FRONT...THE DRY AND HOT WEATHER UNFORTUNATELY LOOKS TO CONTINUE. WILL KEEP FRIDAY AND SATURDAY DRY FOR NOW. THE GFS AMPLIFIES THE UPPER RIDGE OVER THE REGION DURING THIS TIME...WITH THE SURFACE FRONT RETREATING NORTH OF THE AREA. THE ECMWF IS NOT AS AGGRESSIVE IN THIS REGARD...KEEPING THE RIDGE MORE SUPPRESSED AND THE FRONT AROUND AT LEAST THROUGH FRIDAY. HOWEVER THE LATEST 00Z RUN OF THE ECMWF HAS TRENDED A BIT TOWARD THE GFS...SO WILL KEEP THE FORECAST DRY FOR NOW...WHILE ACKNOWLEDGING THAT THUNDERSTORM CHANCES COULD POTENTIALLY LINGER AT LEAST INTO FRIDAY ACROSS NORTHERN AREAS DEPENDING ON WHICH SOLUTION ULTIMATELY PANS OUT. EITHER WAY...IT LOOKS LIKE THE EDGE OF THE MONSOON PLUME WILL STILL BE NEAR THE NORTH/NORTHWEST PANHANDLES...SO WILL CERTAINLY HAVE TO KEEP AN EYE ON CONVECTIVE POTENTIAL IN THESE NORTHERN AREAS AS THE TIME NEARS. KB FIRE WEATHER... A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER ALL BUT THE FAR EASTERN PANHANDLES THIS AFTERNOON AND EVENING. LIGHTNING STRIKES...BRIEF HEAVY RAIN...AND GUSTY ERRATIC WINDS WILL BE POSSIBLE WITH ANY STORMS. OTHERWISE...RELATIVE HUMIDITIES ARE FORECAST TO REMAIN AT OR ABOVE 20 PERCENT TODAY WHILE SOUTHERLY WINDS REMAIN AROUND 15 MPH OR LESS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON MONDAY AS SOUTH TO SOUTHWEST WINDS INCREASE TO 15 TO 20 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES FALL TO 15 TO 20 PERCENT. RELATIVE HUMIDITIES WILL FALL TO 15 TO 20 PERCENT OVER MUCH OF THE AREA ON TUESDAY AND WEDNESDAY...BUT WINDS ARE EXPECTED TO REMAIN BELOW ELEVATED LEVELS. IN FACT...AFTER MONDAY NO ELEVATED FIRE WEATHER CONDITIONS ARE FORECAST FOR THE UPCOMING WEEK. KB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 409 AM CDT SUN JUL 31 2011 OKZ001>003-TXZ001>020-312100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 409 AM CDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE WESTERN THREE FOURTHS OF THE PANHANDLES. SEVERE WEATHER IS NOT EXPECTED...BUT WIND GUSTS TO AROUND 55 MPH AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT ACROSS MOST OF THE OKLAHOMA PANHANDLE...AS WELL AS THE NORTHWEST AND NORTHERN TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY ACROSS MOST OF THE OKLAHOMA PANHANDLE...AS WELL AS THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT WIND GUSTS TO AROUND 55 MPH AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGER STORMS. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON MONDAY ACROSS THE PANHANDLES DUE TO SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS...DRY GRASSES...AND MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON MONDAY. COCKRELL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337963.